I have been on 60mg Cymbalta bid for several years. My bipolar 2/generalized anxiety disorder has been very well controled. Now my primary doctor wants to take me off of Cymbalta because I have sever restless legs and arms also known as Periodic limb movement symdrom. I want to know if Cymbalta is the cause of this before I let the doctor change my medication.
Does Cymbalta cause or worsen Restless Leg Syndrom?
Question posted by Niphrandl on 1 Feb 2010
Last updated on 10 October 2018
You really can't compare with other people's experience with the medication. People haves different reactions to it..But with me I've been taking Cymbalta for over 4 years know. I haven't had any side effects with it. But why not get a seconded opinion on it maybe that would make you feel better. My is is Maria please keep up to date on how things are for you. Your not alone in this. I'm here for you. I'll keep you in my prayers..
For years I took Effexor and suffered from restless legs something awful. Dr prescribed lyrica which helped. Years later I stopped both the lyrica and restless legs only to develop rapid leg syndrome. My calves hurt every morning went on mirapix (sp). A year ago I stopped the Effexor and the mirapix surprise no more rls. I realize I need something for my depression was prescribed cymbalta one week in and my restless legs are back big time. Think I need to find something else, reccomendations?
Cymbalta is complicated because it can cause side effects it is also used to treat. The process of stopping Cymbalta isn't usually easy so if you're not ready to quit it yet you may ask about a muscle relaxer (like flexeril or tizanidine) to help with the restlessness.
i had a similar issue on Cymbalta but only my legs were affected. I stopped, but then went back on it because the other benefits out weighed the bad stuff.
I have noticed more twitchy limbs since I've been on Cymbalta for sure. I am considering going off. I also have prickly feelings I didn't have previously.
Would you tell me what your prescribed for your restless legs and arms syndrome please, Periodic Limb movement syndrome?
I too suffer with this, now not every night, I take Quinine max dosage, for the restless legs part, but am not prescribed anything for the arms when it effects them.
Its awful because it wakes me up some nights, especially when I try to go to bed before 2am, I cannot get to bed before this everynight as it will start and that's me up and down all night long, at least when I go at 2am I get 6hrs straight off with no interruptions.
I would be really very interested to know what you take for this please?
Thanking you in advance.
I have just recently went on the generic form and am having all kinds of restless leg from the knee down... like i want to kick someone or crawl out of my skin! The only thing i have changed is to the Generic Cymbalta 90mg... never had this with regular Cymbalta. Feels awful... i just want my real Cymbalta back... i have been on it for over four years!
Yes! After taking my first dose of 30mg Cymbalta for treatment of nerve pain, I developed restless leg tremors. My arm even had spasms. This is just something that is not for me. Sometimes the cure cause additional problems. I believe it is a great product but it is just not for me and other unfortunate ones like me who experience adverse reactions. I must admit it is kind of frightening.
It seems medicines like seroquil, depakote, Cymbalta and others that are blocking or changing the ways our nerves communicate or operate ... It seems like they are causing this epidemic of twitches and muscle restlessness. Like they are short circuiting us from the inside out.
I have never had restless leg syndrome but today I took my first dose of Cybmalta and tonight my legs are tight and feel like I need to stretch.
I found this Q because I Googled it when felt this strange sensation.
Yes, Restless Leg Syndrome has been reported as a side-effect of Cymbalta.
"... Adverse reactions reported since market introduction that were temporally related to duloxetine therapy and not mentioned elsewhere in labeling include: anaphylactic reaction, aggression and anger (particularly early in treatment or after treatment discontinuation), angioneurotic edema, erythema multiforme, extrapyramidal disorder, glaucoma, gynecological bleeding, hallucinations, hyperglycemia, hypersensitivity, hypertensive crisis, muscle spasm, rash, restless legs syndrome, seizures upon treatment discontinuation, supraventricular arrhythmia, tinnitus (upon treatment discontinuation), trismus, and urticaria."
- Cymbalta uses and safety info
- Cymbalta information for Healthcare Professionals (includes dosage details)
- Side effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.